Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 716019, 9 pages
http://dx.doi.org/10.1155/2014/716019
Research Article

A Limited Memory BFGS Method for Solving Large-Scale Symmetric Nonlinear Equations

College of Mathematics and Information Science, Guangxi University, Nanning, Guangxi 530004, China

Received 21 June 2014; Accepted 14 July 2014; Published 5 August 2014

Academic Editor: Gonglin Yuan

Copyright © 2014 Xiangrong Li et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, NY. USA, 1970. View at MathSciNet
  2. P. N. Brown and Y. Saad, “Convergence theory of nonlinear Newton-Krylov algorithms,” SIAM Journal on Optimization, vol. 4, no. 2, pp. 297–330, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. D. Zhu, “Nonmonotone backtracking inexact quasi-Newton algorithms for solving smooth nonlinear equations,” Applied Mathematics and Computation, vol. 161, no. 3, pp. 875–895, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  4. G. Yuan and X. Lu, “A new backtracking inexact BFGS method for symmetric nonlinear equations,” Computers & Mathematics with Applications, vol. 55, no. 1, pp. 116–129, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. D. Li and M. Fukushima, “A globally and superlinearly convergent Gauss-Newton-based BFGS method for symmetric nonlinear equations,” SIAM Journal on Numerical Analysis, vol. 37, no. 1, pp. 152–172, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  6. G. Gu, D. Li, L. Qi, and S. Zhou, “Descent directions of quasi-Newton methods for symmetric nonlinear equations,” SIAM Journal on Numerical Analysis, vol. 40, no. 5, pp. 1763–1774, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  7. S. G. Nash, “A survey of truncated-Newton methods,” Journal of Computational and Applied Mathematics, vol. 124, no. 1-2, pp. 45–59, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. Griewank, “The “global” convergence of Broyden-like methods with a suitable line search,” Australian Mathematical Society B, vol. 28, no. 1, pp. 75–92, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  9. G. Yuan and S. Yao, “A BFGS algorithm for solving symmetric nonlinear equations,” Optimization, vol. 62, no. 1, pp. 85–99, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. R. H. Byrd, J. Nocedal, and R. B. Schnabel, “Representations of quasi-Newton matrices and their use in limited memory methods,” Mathematical Programming, vol. 63, no. 1–3, pp. 129–156, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. G. Yuan, Z. Wei, and S. Lu, “Limited memory BFGS method with backtracking for symmetric nonlinear equations,” Mathematical and Computer Modelling, vol. 54, no. 1-2, pp. 367–377, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. G. Yuan, “A new method with descent property for symmetric nonlinear equations,” Numerical Functional Analysis and Optimization, vol. 31, no. 7–9, pp. 974–987, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. G. Yuan and X. Li, “A rank-one fitting method for solving symmetric nonlinear equations,” Journal of Applied Functional Analysis, vol. 5, no. 4, pp. 389–407, 2010. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. G. Yuan, X. Lu, and Z. Wei, “BFGS trust-region method for symmetric nonlinear equations,” Journal of Computational and Applied Mathematics, vol. 230, no. 1, pp. 44–58, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. G. Yuan, Z. Wei, and X. Lu, “A BFGS trust-region method for nonlinear equations,” Computing, vol. 92, no. 4, pp. 317–333, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. R. H. Byrd and J. Nocedal, “A tool for the analysis of quasi-Newton methods with application to unconstrained minimization,” SIAM Journal on Numerical Analysis, vol. 26, no. 3, pp. 727–739, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. M. A. Gomes-Ruggiero, J. M. Martínez, and A. C. Moretti, “Comparing algorithms for solving sparse nonlinear systems of equations,” SIAM Journal on Scientific and Statistical Computing, vol. 13, no. 2, pp. 459–483, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  18. M. Raydan, “The Barzilai and Borwein gradient method for the large scale unconstrained minimization problem,” SIAM Journal on Optimization, vol. 7, no. 1, pp. 26–33, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. G. Y. Li, “Successive column correction algorithms for solving sparse nonlinear systems of equations,” Mathematical Programming, vol. 43, no. 2, pp. 187–207, 1989. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. Y. Bing and G. Lin, “An efficient implementation of Merrill's method for sparse or partially separable systems of nonlinear equations,” SIAM Journal on Optimization, vol. 1, no. 2, pp. 206–221, 1991. View at Publisher · View at Google Scholar · View at MathSciNet
  21. J. J. Moré, B. S. Garbow, and K. E. Hillstrom, “Testing unconstrained optimization software,” ACM Transactions on Mathematical Software, vol. 7, no. 1, pp. 17–41, 1981. View at Publisher · View at Google Scholar · View at MathSciNet
  22. S. M. Roberts and J. J. Shipman, “On the closed form solution of Troesch's problem,” Journal of Computational Physics, vol. 21, no. 3, pp. 291–304, 1976. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus